Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 34, NWS Reno, NV

July 7, 2015Alpine County, Mono County, California

NWS Reno, NV issued this flash flood warning at Jul 7, 2015, 2:56 PM PDT for Alpine County, Mono County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2015, 2:56 PM PDT (21:56 UTC)
Expired
Jul 7, 2015, 6:00 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Alpine County, CA, Mono County, CA

The radar

The Reno radar (KRGX), 139 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WGUS55 KREV 072156
FFWREV
CAC003-051-080100-
/O.NEW.KREV.FF.W.0034.150707T2156Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
256 PM PDT TUE JUL 7 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALPINE COUNTY IN NORTHERN CALIFORNIA...
  MONO COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 600 PM PDT
    
* AT 253 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  TORRENTIAL RAIN HEADING TOWARD MARKLEEVILLE AND THE WASHINGTON 
  FIRE BURN SCAR. FLASH FLOODING WITH SIGNIFICANT DEBRIS FLOWS AND 
  MUD SLIDES IS OCCURRING OR EXPECTED TO BEGIN SHORTLY. 

* TRAVEL IS DISCOURAGED ALONG HIGHWAYS 4 AND 89 IN THE AREA OF THE 
  WASHINGTON FIRE DUE TO THE HIGH RISK OF SUDDEN MUD SLIDES AND 
  DEBRIS FLOW FLASH FLOODS. CONSIDER ALTERNATE ROUTES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARKLEEVILLE...JUNCTION CA 89 AND CA 4 AND MONITOR PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS
WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT
RECOMMENDED.

&&

LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
      3866 11993 3875 11965 3844 11946 3837 11964

$$

CS
2 follow-up statements
675 
WGUS75 KREV 072258
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
358 PM PDT TUE JUL 7 2015

CAC051-072303-
/O.CAN.KREV.FF.W.0034.000000T0000Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
358 PM PDT TUE JUL 7 2015

...THE FLASH FLOOD WARNING FOR MONO COUNTY IS CANCELLED...

THE HEAVIEST RAINS HAVE MOVED UP INTO ALPINE COUNTY, HOWEVER 
ADDITIONAL THUNDERSTORMS WITH PERIODS OF HEAVY RAIN REMAIN LIKELY 
NORTH OF TIOGA PASS, WEST OF CONWAY SUMMIT AND NEAR TWIN LAKES, 
THROUGH 5 PM. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES, BE PREPARED 
TO ENCOUNTER ROCK SLIDES, AND DO NOT DRIVE THROUGH FLOODED ROADWAYS.

LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
      3866 11993 3875 11965 3860 11963 3846 11957
      3838 11964

$$

CAC003-080100-
/O.CON.KREV.FF.W.0034.000000T0000Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
358 PM PDT TUE JUL 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
ALPINE COUNTY...

* AT 353 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE HIGHER ELEVATIONS OF ALPINE COUNTY NEAR THE 
  WESTERN PERIMETER OF THE WASHINGTON FIRE BURN AREA. 
  
* FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY. TRAVEL  
  ALONG HIGHWAYS 4 AND 89 IN THE AREA OF THE WASHINGTON FIRE HAVE A 
  HIGH RISK OF SUDDEN MUD SLIDES AND DEBRIS FLOW FLASH FLOODS. 
  DRIVERS SHOULD REMAIN EXTRA ALERT. DO NOT CROSS FLOODED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS
WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT
RECOMMENDED.

&&

LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
      3866 11993 3875 11965 3860 11963 3846 11957
      3838 11964

$$

CS
768 
WGUS75 KREV 080017
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
517 PM PDT TUE JUL 7 2015

CAC003-080100-
/O.CON.KREV.FF.W.0034.000000T0000Z-150708T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
517 PM PDT TUE JUL 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
ALPINE COUNTY...

* AT 516 PM PDT...DOPPLER RADAR INDICATED MORE THUNDERSTORMS MOVING 
  BACK INTO THE WASHINGTON FIRE BURN AREA. THESE STORMS ARE LIKELY 
  PRODUCING RAINFALL RATES NEAR ONE INCH PER HOUR. FLASH FLOODING IS 
  OCCURRING OR EXPECTED TO BEGIN SHORTLY.

* HIGHWAYS 4 AND 89 IN THE AREA OF THE WASHINGTON FIRE HAVE A HIGH 
  RISK OF SUDDEN MUD SLIDES AND DEBRIS FLOW FLASH FLOODS. DRIVERS 
  SHOULD REMAIN EXTRA ALERT. DO NOT CROSS FLOODED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3841 11967 3845 11968 3858 11985 3864 11992
      3866 11993 3875 11965 3860 11963 3846 11957
      3838 11964

$$

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:01 PM PDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 7, 1:01 PM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
101 PM PDT TUE JUL 7 2015

.SYNOPSIS...
LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE
AND KEEP THE THREAT OF THUNDERSTORMS OVER THE REGION THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND WET GROUND CONDITIONS WILL
BRING THE POTENTIAL FOR FLASH FLOODING THROUGH WEDNESDAY.
THUNDERSTORMS WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE
COOLER THAN NORMAL.

&&

.SHORT TERM...
CONVECTION IS ALREADY ONGOING AND WILL HAVE NO PROBLEM OVERCOMING
MID LEVEL CAP SHOWN IN THE 12Z KREV SOUNDING AS SFC HEATING AND
FORCING ALOFT INCREASE AHEAD OF APPROACHING SHORTWAVE. GOES
SOUNDER DATA OF CAPES IN EXCESS OF 1000 J/KG BACKS UP WHAT OTHER
PARAMETERS SEEM TO BE SHOWING IN SUPPORT OF HEAVY RAIN INCLUDING
PWAT > 0.75 IN AND SFC DEWPOINTS IN THE MID 40S-MID 50S. STORMS
SO FAR THIS AFTERNOON HAVE BEEN TRAINING AND PRODUCING VERY HEAVY
RAINFALL AND THE FLASH FLOOD THREAT WILL REMAIN ELEVATED. SOME
MODELS ORGANIZE STORMS INTO A COMPLEX OVER WESTERN NV LATE THIS
AFTERNOON AND EARLY EVENING WITH STORMS MOVING NORTHWARD THROUGH
THE NIGHT. A FEW STORMS COULD BE SEVERE AS WELL GIVEN ENOUGH SHEAR
ALTHOUGH WIND GUSTS SHOULD BE LIMITED AT 60 MPH AND HAIL TO ONE
INCH GIVEN THE RELATIVELY WARM AND MOIST ENVIRONMENT.

ON ITS HEELS IS ANOTHER SHORTWAVE WEDNESDAY WHICH COULD RESULT IN
ANOTHER EARLY START TO CONVECTION AS WELL AS NUMEROUS COVERAGE BY
AFTERNOON. WE HAVE BUMPED POPS UP FOR MANY AREAS ESPECIALLY FROM
THE EASTERN SIERRA NORTH INTO LASSEN AND WASHOE COUNTIES. THESE
STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAIN ONCE AGAIN AS STORM
MOTIONS WILL BE SIMILAR OR SLOWER AND BOTH MOISTURE/INSTABILITY
WILL STILL BE IN PLACE IN DIFFLUENT FLOW ALOFT. COOLING
TEMPERATURES ALOFT WILL BE MORE SUPPORTIVE OF HAIL.

FINALLY ON THURSDAY, UPPER LOW WILL BE OVERHEAD WITH CONDITIONS
MORE FAVORABLE FOR WIDESPREAD SHOWERS AND MORE ISOLATED
THUNDERSTORM COVERAGE. THEREFORE THE HEAVY RAIN THREAT WILL
DECREASE. UNDER MOSTLY CLOUDY SKIES AND SCATTERED-NUMEROUS
SHOWERS, TEMPERATURES WILL BE QUITE COOL FOR JULY WITH 60S SIERRA
AND 70S TO LOWER 80S MANY WESTERN NV VALLEYS. HOHMANN

.LONG TERM...FRIDAY THROUGH TUESDAY...
UPPER LOW WILL REMAIN OVER AREA FRI WHILE SLOWLY WEAKENING. THIS
WILL KEEP TEMPERATURES BELOW NORMAL WITH A GENERAL THREAT FOR
SHOWERS AND THUNDERSTORMS. OVERALL COVERAGE AND INTENSITY WILL BE
LESS UNDER MOSTLY CLOUDY SKIES.

FOR THE WEEKEND AND EARLY NEXT WEEK, THE CURRENT SYSTEM WILL LIFT
OUT WITH ANOTHER TROUGH DEVELOPING OFF THE WEST COAST. THE 00Z
ECMWF WAS MORE AMPLIFIED WITH TROUGH WHICH WOULD HAVE KEPT BETTER
CHANCES FOR THUNDERSTORMS INTO SATURDAY. HOWEVER ITS 12Z RUN HAS
COME BACK IN LINE WITH WHAT THE GFS AND OTHER MODELS HAVE BEEN
SHOWING WHICH IS A DRIER SOUTHWEST FLOW AND DECREASING SHOWER AND
THUNDERSTORM CHANCES. WE BACKED THE POPS OFF SATURDAY BASED ON
THESE LATEST TRENDS AND OTHERWISE KEPT THE DRYING TREND GOING
SUNDAY-TUESDAY. WE COOLED TEMPERATURES A COUPLE OF DEGREES THROUGH
THE WEEKEND WHICH REFLECTS A MORE GRADUAL WARMUP AND HAS SUPPORT
FROM LATEST MOS GUIDANCE. HOHMANN

&&

.AVIATION...
THUNDERSTORMS ARE FIRING ALONG THE EASTERN SIERRA SIMILAR TO
MONDAY AND WILL IMPACT MANY OF THE TAF SITES THROUGH 02Z. LATEST
MESOSCALE MODELS INDICATE STORMS MAY FORM INTO A COMPLEX BY LATE
AFTERNOON/EARLY EVENING ACROSS FAR WESTERN NV AND CONTINUING
NORTHWARD INTO LASSEN AND NORTHWEST NV THIS EVENING AND POSSIBLY
INTO THE OVERNIGHT HOURS. WHILE STORMS WILL BE CAPABLE OF STRONG
OUTFLOW WIND GUSTS TO 50 MPH AND SMALL HAIL, THE GREATEST THREAT
WILL CONTINUE TO BE LIGHTNING AND TORRENTIAL RAINFALL.

WE MAINTAINED A LOW CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT
INTO THE MORNING WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES FROM
THE SOUTH. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME NUMEROUS
AGAIN WEDNESDAY AFTERNOON. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003.

CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ071>073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 7, 1:30 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
130 PM PDT TUE JUL 7 2015

NVZ002-003-072115-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
130 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORM OVER RAWE PEAK SOUTH OF DAYTON...

AT 129 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RAWE PEAK...OR 10 MILES SOUTHEAST OF CARSON CITY...MOVING
NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE... CARSON CITY...DAYTON...CARSON CITY
AIRPORT...INDIAN HILLS...US 50 AT CARSON CITY-LYON CO LINE...US 395
AT DOUGLAS-CARSON CITY CO LINE...JUNCTION U.S 50 AND NV 341 AND
STEWART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3907 11946 3897 11964 3914 11988 3930 11960
TIME...MOT...LOC 2029Z 144DEG 6KT 3908 11961

JW
Special weather statement, Jul 7, 1:39 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
139 PM PDT TUE JUL 7 2015

CAZ071-072130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
139 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORM MOVING TOWARD ANTELOPE LAKE...

AT 138 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF LAKE DAVIS...OR 14 MILES NORTH OF BECKWOURTH...
MOVING NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND AND
BOULDER CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4004 12023 3991 12039 4012 12079 4029 12060
TIME...MOT...LOC 2038Z 131DEG 21KT 4004 12039

JW
Special weather statement, Jul 7, 1:59 PM PDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
159 PM PDT TUE JUL 7 2015

NVZ002-003-072130-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
159 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORMS TO AFFECT RENO-SPARKS THROUGH 4 PM...

AT 157 PM PDT...STRONG THUNDERSTORMS WERE DEVELOPING OVER WASHOE
LAKE AND MOUNT ROSE. THESE THUNDERSTORMS WILL MOVE NORTH INTO RENO-
SPARKS THROUGH 4 PM.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH TORRENTIAL RAINFALL AND HAIL TO 1/2 INCH.

LOCATIONS IMPACTED INCLUDE...
RENO...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...SPANISH SPRINGS...
NORTHWEST RENO...HIDDEN VALLEY...LEMMON VALLEY-GOLDEN VALLEY...
VERDI-MOGUL...STEAD...RENO-TAHOE INTERNATIONAL AIRPORT...MOGUL...
WINGFIELD SPRINGS...PLEASANT VALLEY...LOCKWOOD...GALENA...GOLDEN
VALLEY...SOMERSETT...LEMMON VALLEY AND COLD SPRINGS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3934 11960 3934 11998 3975 11999 3976 11961
TIME...MOT...LOC 2057Z 143DEG 14KT 3963 11994

JW
Special weather statement, Jul 7, 2:20 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT TUE JUL 7 2015

CAZ071-072200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
220 PM PDT TUE JUL 7 2015

...SPECIAL WEATHER STATEMENT...

AT 219 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS OVER SIERRAVILLE AND SATTLEY...MOVING
NORTH AT 10 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL
IS ALSO OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING
OF WATER ON THE ROAD AND REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3966 12023 3955 12019 3950 12043 3951 12044
      3960 12046 3964 12052 3965 12052
TIME...MOT...LOC 2119Z 174DEG 7KT 3955 12037

WH
Special weather statement, Jul 7, 2:23 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT TUE JUL 7 2015

NVZ001-072145-
MINERAL AND SOUTHERN LYON COUNTIES NV-
223 PM PDT TUE JUL 7 2015

...STRONG THUNDERSTORM DEVELOPING NEAR YERINGTON...

* AT 221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM JUST SOUTHEAST OF YERINGTON...OR 30
  MILES NORTHEAST OF TOPAZ LAKE...MOVING NORTHWEST AT 10 MPH.

* HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
  THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAINS AND LIKELY
  RESULT IN PONDING WATER ON AREA ROADS AROUND YERINGTON AND
  POSSIBLE FLOODING OF LOW SPOTS AND POOR DRAINAGE AREAS.

* LOCATIONS IMPACTED INCLUDE...
  YERINGTON...WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3894 11900 3887 11910 3894 11930 3910 11907
TIME...MOT...LOC 2121Z 137DEG 7KT 3895 11909

CS
Special weather statement, Jul 7, 2:39 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
239 PM PDT TUE JUL 7 2015

CAZ073-072215-
MONO CA-
239 PM PDT TUE JUL 7 2015

...THUNDERSTORMS WITH HEAVY RAIN FROM MAMMOTH TO CRESTVIEW...

* AT 237 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
  CRESTVIEW TO 6 MILES SOUTHWEST OF CROWLEY LAKE...AND MOVING
  NORTHWEST AT 10-20 MPH.

* HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
  THESE STORMS. HEAVY RAINS WITH RAINFALL RATES OF OVER ONE-HALF
  INCH PER HOUR WILL CREATE PONDING WATER ON ROADS AND POSSIBLY
  FLOOD LOW LYING AREAS AND NORMALLY DRY WASHES.

* LOCATIONS IMPACTED INCLUDE...
  MAMMOTH LAKES...CROWLEY LAKE...JUNE LAKE...MAMMOUTH MOUNTAIN...
  CRESTVIEW...TWIN LAKES CAMPGROUND...SILVER LAKE CAMPGROUND...
  LAKE MARY CAMPGROUND...OH RIDGE CAMPGROUND...

* DO NOT DRIVE INTO FLOODED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF
WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3749 11882 3756 11895 3755 11898 3759 11903
      3763 11903 3769 11907 3774 11913 3785 11917
      3793 11906 3785 11879 3746 11870 3746 11876
TIME...MOT...LOC 2137Z 155DEG 34KT 3774 11897 3755 11882

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:19 PM PDTSpecial Weather StatementREVLassen56 min
Jul 6, 6:12 PM PDTFlash Flood WarningREVLassen3 hr
Jul 6, 6:58 PM PDTSpecial Weather StatementREVMono62 min
Jul 6, 8:58 PM PDTSpecial Weather StatementREVLassen62 min
Jul 6, 9:32 PM PDTFlash Flood WatchREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more21 hr
Jul 7, 10:55 AM PDTSpecial Weather StatementREVAlpine, Mono35 min
Jul 7, 11:40 AM PDTFlash Flood WarningREVAlpine, Mono3 hr
Jul 7, 12:35 PM PDTSpecial Weather StatementREVMono25 min
Jul 7, 1:03 PM PDTFlash Flood WarningREVAlpine, El Dorado, Mono3 hr
Jul 7, 1:24 PM PDTSpecial Weather StatementREVMono36 min
Jul 7, 1:39 PM PDTSpecial Weather StatementREVPlumas51 min
Jul 7, 2:10 PM PDTSevere Thunderstorm WarningREVNevada, Sierra35 min
Jul 7, 2:20 PM PDTSpecial Weather StatementREVSierra40 min
Jul 7, 2:24 PM PDTFlash Flood WarningREVSierra3 hr
Jul 7, 2:39 PM PDTSpecial Weather StatementREVMono36 min
Jul 7, 2:49 PM PDTSevere Thunderstorm WarningREVLassen, Plumas, Sierra41 min
Jul 7, 3:17 PM PDTSpecial Weather StatementREVMono28 min
Jul 7, 3:20 PM PDTSpecial Weather StatementREVPlumas40 min
Jul 7, 3:47 PM PDTSpecial Weather StatementREVLassen43 min
Jul 7, 4:12 PM PDTSpecial Weather StatementREVMono48 min
Jul 7, 4:41 PM PDTSpecial Weather StatementREVMono34 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.